Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 19, 2021Gadsden County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 19, 2021, 3:41 PM EDT for Gadsden County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 3:41 PM EDT (19:41 UTC)
Expired
Jul 19, 2021, 4:30 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL

County Gadsden County, FL

The radar

The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WWUS82 KTAE 191941
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
341 PM EDT Mon Jul 19 2021
 
FLZ016-026-192030-
Liberty FL-Gadsden FL-
341 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GADSDEN AND NORTHEASTERN
LIBERTY COUNTIES UNTIL 430 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Blountstown, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greensboro, Gretna, Bristol, Rock Bluff, Hardaway, Juniper, Sycamore,
Hosford, Lowry, Sawdust and Roy.

LAT...LON 3035 8496 3043 8501 3044 8498 3045 8500
      3047 8499 3047 8500 3048 8500 3049 8499
      3052 8499 3054 8498 3067 8465 3040 8465
TIME...MOT...LOC 1941Z 242DEG 20KT 3047 8494 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:57 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 19, 2:57 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
257 PM EDT Mon Jul 19 2021

.NEAR TERM [Through Tuesday]...

Continued upper level troughing to the west of the region coupled
with an incredibly moist air mass and stationary boundary north of
the region will lead to another day of scattered to numerous showers
and thunderstorms across the region for tomorrow. Flow throughout
the atmospheric column will predominantly be in a unidirectional
flow pattern with westerly to southwesterly flow being observed in
forecast model soundings for tomorrow afternoon.  This will likely
lead to rather progressive storm motions across the region, which
may diminish the flood threat some.  Given the PW values near or
above 2 inches across the region; however, the threat for localized
flash flooding cannot be ruled out with any training storms or
backbuilding storms that may develop tomorrow.  Generally speaking
temperatures tomorrow will be on the milder side with highs
remaining in the mid to upper 80s.  Lows overnight tonight will also
be warm, with low to mid 70s expected tonight.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

Deep layer ridging will build in from the east with the surface and
upper level axes extending across the Florida peninsula westward
through the central gulf. This will keep west to southwest flow over
our region along with a west to east ribbon of deep layer moisture
in place across the deep south and southeastern states. Therefore,
the wet pattern will remain in place with above seasonal chances for
showers and thunderstorms. Given the rich tropical moisture expected
to be in place, along with the potential for slower moving storms, a
risk for isolated flooding can't be ruled out. WPC continues to show
a marginal risk for excessive rainfall for all but our easternmost
zones on Wednesday. Lows both night will be in the lower 70s with
highs Wednesday mostly in the upper 80s to around 90.

.LONG TERM [Thursday Through Monday]...

The aforementioned upper ridge retrogrades to the western gulf by
the end of the week with a trough digging down the eastern seaboard.
Models show plenty of deep layer moisture in place through the
upcoming weekend for near to above normal chances of diurnal showers
and thunderstorms. Highs in the upper 80s to lower 90s with lows
in lower lower 70s.

&&

.AVIATION...
[Through 18Z Tuesday]

Scattered to numerous showers and thunderstorms are currently being
seen across the region today. VFR conditions will prevail outside of
these showers and thunderstorms today where MVFR to LIFR conditions
can be expected. By sundown, storm activity should be in the process
of diminishing, where VFR conditions will take over at all
terminals. Low CIGs are expected however at DHN, ABY, and briefly at
VLD in the early morning hours before giving way to VFR conditions
once again by mid morning. TLH and ECP are expected to remain in VFR
conditions through the overnight and morning hours.

&&

.MARINE...

Southwest to west flow 10 to 15 knots will prevail through the
period with widespread shower and thunderstorm activity expected.
Seas will be on the lower side given the lighter winds and around
2 feet. Greatest coverage of showers and storms will be in the
overnight and early morning hours.

&&

.FIRE WEATHER...

Scattered to numerous showers and thunderstorms are expected for
today and tomorrow. Given the increased rain potential and high
humidity levels, there are no fire weather concerns at this time.

&&

.HYDROLOGY...

Widespread rainfall of 1 to 3 inches is expected the next 3 days,
especially across our north and west zones. Isolated amounts in
locations where training of storms, or storms move slowly, could
easily be double this range. The widespread amounts of 1 to 3
inches should not be enough to cause a large response on area
rivers, but some rises are possible, especially on the smaller
creeks and rivers which respond to rainfall much quicker.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  87  73  89  73 /  50  80  30  60  10
Panama City   76  86  76  86  77 /  90  90  50  60  20
Dothan        72  85  72  86  72 /  50  90  40  60  20
Albany        73  87  73  91  74 /  60  90  30  60  20
Valdosta      72  88  72  91  72 /  40  80  10  60  10
Cross City    74  89  74  89  75 /  60  70  10  50  10
Apalachicola  77  86  77  85  77 /  80  80  50  60  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Bunker/Helock
SHORT TERM...Barry/Helock
LONG TERM...Barry/Helock
AVIATION...Bunker
MARINE...Barry
FIRE WEATHER...Bunker
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jul 19, 2:20 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
120 PM CDT Mon Jul 19 2021

ALZ065-191915-
Coffee AL-
120 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 215 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elba, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Pine Level, Mixons
Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino, Turner
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill,
Roeton, Goodman, Camp Alaflo Bsa and Clowers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3161 8615 3162 8601 3162 8580 3129 8580
      3126 8619 3142 8620
TIME...MOT...LOC 1820Z 242DEG 14KT 3142 8605

72-BUNKER
Special weather statement, Jul 19, 2:24 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
224 PM EDT Mon Jul 19 2021

ALZ069-GAZ121-142-143-191915-
Houston AL-Miller GA-Clay GA-Early GA-
224 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...MILLER...
SOUTHEASTERN CLAY AND EARLY COUNTIES UNTIL 315 PM EDT/215 PM CDT/...

At 224 PM EDT/124 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Blakely, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Blakely, Columbia, Centerville, Gordon, Damascus, Jakin,
Bluffton, Saffold, Mayhaw, Rock Hill, Early Co A/p, Farley Nuclear
Plant, Hentown, Bellview, Hilton, Howards Mill, Colomokee, Cuba and
Killarney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3155 8485 3150 8482 3149 8482 3148 8480
      3147 8481 3145 8479 3144 8479 3144 8477
      3114 8456 3107 8492 3108 8500 3125 8520
      3131 8513 3131 8509 3135 8509
TIME...MOT...LOC 1824Z 247DEG 23KT 3126 8497

72-BUNKER
Special weather statement, Jul 19, 2:34 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Mon Jul 19 2021

ALZ067-GAZ120>122-191915-
Henry AL-Quitman GA-Randolph GA-Clay GA-
234 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...NORTHWESTERN
CLAY...NORTHWESTERN RANDOLPH AND QUITMAN COUNTIES UNTIL 315 PM
EDT/215 PM CDT/...

At 234 PM EDT/134 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Georgetown, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Georgetown, Days Crossroads, Springvale Station, Wire Bridge, Walter
F George Lake, Bonapartes Retreat, Standleys Store, Otho, Watson
Crossroads, Double Bridges, Moores Crossroads, Crossroads, Ricks
Place, Garnersville, Coates, Bagby State Park, Thomas Mill Creek,
Hatcher, Morris and Benevolence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3192 8491 3193 8480 3192 8480 3192 8469
      3193 8468 3192 8460 3164 8514 3171 8521
      3174 8520 3177 8516 3177 8512 3178 8514
      3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 1834Z 244DEG 20KT 3188 8502

72-BUNKER
Special weather statement, Jul 19, 2:50 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
250 PM EDT Mon Jul 19 2021

FLZ015>017-026-027-115-127-191945-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
250 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN GADSDEN...
SOUTHEASTERN LIBERTY...SOUTHWESTERN LEON AND NORTH CENTRAL FRANKLIN
COUNTIES UNTIL 345 PM EDT...

At 250 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Crawfordville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
St. Marks, Midway, Woodville, Crawfordville, Tallahassee, Florida
State University, Florida A And M, Tallahassee Comm College, Doak
Campbell Stadium, Wakulla, Sopchoppy, Lake Bradford, Shadeville, Leon
Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Eight Mile Pond, Poplar Camp and Medart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3011 8477 3056 8449 3046 8426 3024 8407
      2993 8462
TIME...MOT...LOC 1850Z 224DEG 19KT 3013 8461

72-BUNKER
Special weather statement, Jul 19, 3:30 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
330 PM EDT Mon Jul 19 2021

GAZ122>127-144-145-192015-
Worth GA-Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Mitchell GA-Calhoun GA-
330 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...SOUTHEASTERN
RANDOLPH...NORTHEASTERN MITCHELL...SOUTHWESTERN LEE...NORTHEASTERN
BAKER...EASTERN CALHOUN...TERRELL COUNTIES IN SOUTHWESTERN GEORGIA
AND SOUTHERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 415 PM
EDT...

At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Edison to near Baconton.
Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Morgan, Albany, Dawson, Sylvester, Leesburg, Putney, Shellman,
Baconton, Poulan, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Walker, Sumner, Sasser, Bronwood, Stocks, Radium Springs
and Sylvester Airport.

LAT...LON 3178 8409 3150 8371 3133 8397 3134 8400
      3131 8400 3122 8414 3170 8482 3187 8444
TIME...MOT...LOC 1930Z 242DEG 20KT 3166 8472 3130 8415

42-DVD
Special weather statement, Jul 19, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
341 PM EDT Mon Jul 19 2021

FLZ016-026-192030-
Liberty FL-Gadsden FL-
341 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GADSDEN AND NORTHEASTERN
LIBERTY COUNTIES UNTIL 430 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Blountstown, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greensboro, Gretna, Bristol, Rock Bluff, Hardaway, Juniper, Sycamore,
Hosford, Lowry, Sawdust and Roy.

LAT...LON 3035 8496 3043 8501 3044 8498 3045 8500
      3047 8499 3047 8500 3048 8500 3049 8499
      3052 8499 3054 8498 3067 8465 3040 8465
TIME...MOT...LOC 1941Z 242DEG 20KT 3047 8494

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:42 PM EDTSpecial Weather StatementTAELeon33 min
Jul 19, 2:50 PM EDTSpecial Weather StatementTAELeon, Wakulla55 min
Jul 19, 4:22 PM EDTAreal Flood AdvisoryTAEGadsden, Jackson113 min
Jul 19, 7:04 PM EDTAreal Flood AdvisoryTAELiberty, Wakulla116 min
Jul 18, 8:00 PM EDTSpecial Weather StatementTAEBerrien45 min
Jul 18, 8:41 PM EDTAreal Flood AdvisoryTAEBen Hill, Irwin, Turner2 hr
Jul 18, 9:04 PM EDTAreal Flood AdvisoryTAEWorth116 min
Jul 19, 1:29 PM EDTSpecial Weather StatementTAELowndes31 min
Jul 19, 1:41 PM EDTSpecial Weather StatementTAEThomas49 min
Jul 19, 1:43 PM EDTSpecial Weather StatementTAEGrady47 min
Jul 19, 2:24 PM EDTSpecial Weather StatementTAEEarly, Miller51 min
Jul 19, 2:34 PM EDTSpecial Weather StatementTAEQuitman41 min
Jul 19, 2:41 PM EDTAreal Flood AdvisoryTAEQuitman3 hr
Jul 19, 3:30 PM EDTSpecial Weather StatementTAEDougherty, Terrell, Worth45 min
Jul 19, 4:10 PM EDTAreal Flood AdvisoryTAEDougherty65 min
Jul 19, 6:30 PM EDTSpecial Weather StatementTAEBrooks30 min
Jul 19, 1:35 PM EDTSpecial Weather StatementTAEHenry40 min
Jul 19, 1:59 PM EDTSpecial Weather StatementTAEHenry46 min
Jul 19, 2:20 PM EDTSpecial Weather StatementTAECoffee55 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.